ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Back to Search Results |
| Catalog Number |
6802220 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher and lower than expected vitros b-hcg ii results were obtained from non-vitros mas omni immune quality control (qc) fluids when tested using vitros immunodiagnostics product b-hcg ii reagents on a vitros xt 7600 integrated system.Vitros total b-hcg ii, lot 3920: mas qc level 2 results of 4.26 and 4.86 miu/l vs.The expected result of 24.5 miu/l.Vitros total b-hcg ii, lot 4000: mas qc level 1 results of 11.79, 11.25, 11.66, 11.43 and 12.42 miu/l vs.The expected result of 5.1 miu/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher and lower than expected vitros b-hcg ii results were obtained when the customer was processing non-patient fluids.The customer did not give any indication that patient results had been affected.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number one of two mdr¿s for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment 604681.
Additional Manufacturer Narrative
The investigation determined that higher and lower than expected vitros b-hcg ii results were obtained from non-vitros mas omni immune quality control (qc) fluids when tested using vitros immunodiagnostics product b-hcg ii reagents on a vitros xt7 600 integrated system.A definitive cause for the higher and lower than expected mas qc fluid results could not be determined.Based on historical qc results, a vitros b-hcg ii lot 3920 performance issue is not a likely contributor to the event.However, a vitros b-hcg ii lot 4000 reagent performance issue cannot be ruled out as a contributor to the event as historical qc fluid results indicate a possible reagent issue at the customer site.Within run diagnostic precision testing carried out on 12 january 2024 indicated acceptable instrument performance.However, as no precision testing was carried out around the time of the events, an instrument issue cannot be completely ruled out as a contributor to the events.Pre-analytical sample handling and storage is an unlikely contributor to the event as it was established that the customer was following the manufacturer¿s instructions for use, handling and storage recommendations.Mas qc sample mix up cannot be ruled out as contributing to the lower than expected mas level 2 results obtained on 19 december 2023.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg ii lot 3920 and lot 4000.